Alert archive / Iowa / River Flood Warnings in 2010

River Flood Warning 8, NWS Sioux Falls, SD

March 11, 2010Buena Vista County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Mar 11, 2010, 9:39 AM CST for Buena Vista County, Iowa. It took effect at Mar 14, 2010, 7:00 AM CDT. It was in force for 21 days.

The area

The counties it named.

The facts

Issued
Mar 11, 2010, 9:39 AM CST (15:39 UTC)
In effect from
Mar 14, 2010, 7:00 AM CDT
Expired
Apr 4, 2010, 11:43 AM CDT
In force
21 days
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

County Buena Vista County, IA

The radar

The Sioux Falls radar (KFSD), 159 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Sioux River at Linn Grove (LNNI4).

Action stage
14 ft
Minor stage
16.5 ft
Moderate stage
20 ft
Major stage
22.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06605850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 11, 3:05 AM CST, 6 hours 34 minutes earlier.

Area forecast discussion, Mar 11, 3:05 AM CST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
305 AM CST THU MAR 11 2010

.DISCUSSION...
A REAL MESS OF A FCST FOR THE NEXT 24 TO 36 HRS ACRS THE CWA. MAIN
PBLM WILL BE TODAY AND TONIGHT WITH PRECIP TYPES. WARM ENUF E OF I29
THAT PRETTY SURE PRECIP WL BE IN THE FORM OF RAIN...PSBLY MXED WITH
A LTL SNOW EARLY THIS AM. HWVR...ALONG AND W OF I29 IS A DIFFERENT
STORY. GFS/NAM CONT TO INDICATE THAT LAYER WL REMAIN COLD ENUF FOR
SNOW CHANGING TO RAIN E OF THE JAMES VALLEY BY AFTN. RUC ON THE
OTHER HAND SHOWING THE LAYER WL BE WARM ENUF FOR RAIN XCP SNOW JAMES
VALLEY WWD. CONSIDERING THIS IS STILL MARCH...CONVECTIVE PRECIP WITH
THE MARGINAL SOUNDINGS WUD GO OVER TO SNOW. LARGE AREA OF PRECIP
MOVG NWWD THRU IA AND WITH LAYER SO CLOSE TO SNOW...ANY HEAVIER
BANDS OF CONVECTIVE PRECIP CUD COOL THE LAYER ENUF TO PRODUCE BANDS
OF MOD SNOW. THIS IS IMPLIED WITH THE FAIRLY IMPRESSIVE H85 FNTLGEN
THAT WRAPS WWD ACRS CWA TODAY WEAKENING A BIT AS IT MOVES INTO JAMES
VALLEY AND REMAINS WEAK OVR THE JAMES VALLEY THRU TONIGHT. SO WL
NEED TO MENTION AROUND 2 INCHES OF SNOW ALONG THE I29 CORRIDOR WITH
2 TO 5 INCHES TO THE WEST. WITH WINDS ALSO EXPECTED TO BE STRONGER
ACRS WRN CWA...WL ISSUE A WINTER WX ADVY JAMES VALLEY WWD FROM 8Z
TODAY THRU 12Z FRI. CUD BE AN INTERSTING DAY AND WL NEED TO WATCH
TRENDS FOR RAIN CHAGNING TO SNOW ACRS ERN NEB THIS MORN. MAY NEED TO
ISSUE ADVY ALONG I29 CORRIDOR THIS MORN IF SNOW BECOMES HEAVIER.

UPPER LOW WILL CONT TO ROTATE ACRS IA/MO AND IL THE NEXT FEW DAYS
WHICH WILL WRAP BANDS OF PRECIP WWD ACRS CWA INTO SAT. THE MAIN
SURGE OF HEAVIER PRECIP WL BE TODAY AND PBLY WL NOT BE AS WDSPRD E
OF I29 TONIGHT WITH MORE WDSPRD PRECIP FURTHER W IN AREA OF WEAK
TROWAL. SO WL DROP POPS TO CHC TONIGHT E OF I29 AND KEEP HIGH POPS
GOING W.

FRI IS ALSO INTERSTING AS SOUNDINGS AGAIN CLOSE TO R/S ACRS CWA AND
IF HEAVIER PRECIP DOES WRAP AROUND...CUD AGAIN SEE CHANGEOVER TO
SNOW. IF THIS DOES OCCUR...THE BEST CHC FOR ACCUM SNOW ON FRI CUD BE
ALONG THE I29 CORRIDOR DURING THE MORN.

DIRURNAL RANGE IN TEMPS WL NOT BE MORE THAN 5 DEG ACRS CWA THRU FRI
WITH CLOUD COVER AND PRECIP. WL TREND FOR COOLER HIGH TEMPS THRU
WEEKEND AS NOT MUCH SUN EXPECTED. WL KEEP POPS GOING ALL THE WAY
THRU SAT...AND CAN NOT RULE OUT A FEW SPRINKLES E ON SUN. ALL AND
ALL A RATHER DREARY NEXT SEVERAL DAYS WITH WINTER NOT GIVING UP
ESPEC ALONG AND W OF I29.

&&

.AVIATION...
GENERAL IFR CONDITIONS EXPECTED ACROSS THE AREA THROUGH TODAY...WITH
RAIN AND SNOW SPREADING WESTWARD ACROSS THE REGION. SOME UNCERTAINTY
WITH RESPECT TO THERMAL PROFILES...AND RESULTANT PRECIPITATION
TYPE...BUT GREATEST CHANCE OF ALL SNOW WILL BE OVER THE JAMES RIVER
VALLEY AFTER 15Z. IN ADDITION TO THE POTENTIAL FOR SNOW...NORTHERLY
WINDS WILL PICK UP THROUGH THE MORNING...BECOMING SUSTAINED AT 15 TO
20 KTS WITH GUSTS OF 25 TO 30 KTS...ESPECIALLY AFTER 18Z. THE
STRONGEST WINDS WILL AGAIN BE OVER THE JAMES RIVER VALLEY...WITH
EVEN FURTHER REDUCED VISIBILITIES IN BLOWING SNOW.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 AM CST FRIDAY FOR
     SDZ038-050-052-053-057>059-063-064.

&&
Hazardous weather outlook, Mar 11, 4:11 AM CST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0411 AM CST THU MAR 11 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0411 AM CST THU MAR 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

FLOODING...
FLOODING CAN BE EXPECTED ALONG THE JAMES RIVER DUE TO RUNOFF FROM
RAINFALL AND MELTING SNOW UNTIL FURTHER NOTICE.

WINTER WEATHER...
RAIN AND SNOW WILL SPREAD WEST ACROSS THE REGION TODAY THROUGH
FRIDAY MORNING. SNOWFALL AMOUNTS AROUND 2 INCHES WILL BE POSSIBLE
ALONG THE INTERSTATE 29 CORRIDOR THIS MORNING INTO EARLY
AFTERNOON...WITH 2 TO 5 INCHES FURTHER WEST THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 4:08 AM CSTWinter Weather AdvisoryFSDAurora, Beadle, Bon Homme, Brule, Charles Mix, Davison and 6 more26 hr
Mar 11, 10:02 AM CSTRiver Flood WarningFSDClay, Turner17 days
Mar 11, 10:02 AM CSTRiver Flood WarningFSDLincoln, Turner13 days
Mar 11, 9:39 AM CSTRiver Flood WarningFSDDickinson19 days
Mar 11, 9:39 AM CSTRiver Flood WarningFSDClay, Dickinson21 days
Mar 11, 2:57 PM CSTDense Fog AdvisoryFSDBuena Vista, Clay, Dickinson, Osceola22 hr

Nearby

River Flood Warnings in Iowa, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.